Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diabetes. Leg muscles in pain, strained. Blood report showed high uric acid. Further?

My husband aged 57 yrs suffering from diabetics but it is in control. now yesterday blood check up and it shows uric acid 10.5 how to control. since last two months his left leg muscels paining and we showed four doctors but they said because of mental strain and work place heavy work and given some tablets but no improvement .so yesterday again we showed another doctor and advised him to check blood and it showed 10.5 uric acid and doctor gave tables zyloric and flotrip plus tablets what else is there any treatment ?please guiade
Asked On : Fri, 8 Mar 2013
Answers:  3 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
As such there appears no direct correlation between diabetes and high uric acid.
There could be possibility of diabetes induced renal damage with accumulation of uric acid in serum.
You should again consult with your treating doctor and should also go for renal function test.
Zyloric is a good medicine and is not recommended in renal failure.
Other uric acid lowering medicines are Febuxostat.
He should avoid tomatoes, spinach, juices, mushroom, brinjal, non veg and cereals.
He should take plenty of water almost around 1 and 1/2 litre water per day.
He should avoid NSAIDs analgesics as it may cause renal damage.
Take care,
Dr. Mayank Bhargava
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
It has been recently found that  high uric acid level is associated with an increased risk of heart disease and atherosclerosis even in young people with no other risk factors for heart disease. According to data , for every 1 mg/dl increase in uric acid level, the risk of heart disease and atherosclerosis increases by fifteen percent.Other comlications are gout and kidney stones.
So you must control it aggressively.
Carry on with medications as advised.
Control your diabetes meticulously.
Apart from medicines you should avoid foods rich in purines like animal food products like liver,beef,pork,seafood and other products like cauliflower,spinach,mushrooms,dried peas,green peas etc.
Avoid alcohol,coffee,high fructose corn syrup and table sugar.
I hope it helps.
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Zyloric reduces the synthesis of uric acid in the body / and prevents complications like gout and urinary stones from it.
It has no direct effect on present pain
Common pain relievers (Non Steroidal Anti Inflammatory Drugs / available Over The Counter, can be taken for short time to get relief.
Leg pain may also be from Neuropathy / vitamins and strict diabetic control help
Irrespective of the cause of pain, drugs like gabapentin - that elevate the pain threshold - can help.
Discuss with your doctor.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor